Alert archive / Puerto Rico / Wind Advisories in 2010
Wind Advisory 1, NWS JSJ
NWS JSJ issued this wind advisory at Mar 3, 2010, 4:53 AM CST. It took effect at Mar 3, 2010, 6:00 AM CST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2010, 4:53 AM CST (10:53 UTC)
- In effect from
- Mar 3, 2010, 6:00 AM CST
- Expired
- Mar 3, 2010, 9:05 AM CST
- In force
- 3 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
525 WWCA72 TJSJ 031053 NPWSJU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 653 AM AST WED MAR 3 2010 ...WINDY CONDITIONS TODAY ACROSS THE HIGHER ELEVATIONS... PRZ006-031900- /O.NEW.TJSJ.WI.Y.0001.100303T1200Z-100303T1900Z/ CENTRAL INTERIOR- 653 AM AST WED MAR 3 2010 ...WIND ADVISORY IN EFFECT UNTIL 3 PM AST THIS AFTERNOON FOR ELEVATIONS ABOVE 2000 FEET... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM AST THIS AFTERNOON. SUSTAINED WINDS OF 30 MPH WILL BE COMMON ACROSS THE HIGHER ELEVATIONS ABOVE 2000 FEET ESPECIALLY THIS MORNING. WINDS ARE EXPECTED TO DECREASE SOMEWHAT DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 25 TO 35 MPH ARE EXPECTED ESPECIALLY ACROSS THE HIGHER ELEVATIONS OF PUERTO RICO AND THE U.S VIRGIN ISLANDS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 MPH OR GREATER ARE POSSIBLE ACROSS THE ADVISORY AREA. PEOPLE IN THE ADVISORY AREA SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS OR LAWN FURNITURE. TRUCKS AND HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG GUSTY WINDS...ESPECIALLY ACROSS HIGHER TERRAIN AND MOUNTAINS PASSES. && $$
1 follow-up statement
018 WWCA72 TJSJ 031505 NPWSJU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1105 AM AST WED MAR 3 2010 ...THE WIND ADVISORY FOR ELEVATIONS ABOVE 2000 FEET ACROSS CENTRAL SECTIONS OF PUERTO RICO HAS BEEN CANCELLED ... PRZ006-031615- /O.CAN.TJSJ.WI.Y.0001.000000T0000Z-100303T1900Z/ CENTRAL INTERIOR- 1105 AM AST WED MAR 3 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE WIND ADVISORY FOR ELEVATIONS ABOVE 2000 FEET ACROSS CENTRAL SECTIONS OF PUERTO RICO. STRONG HIGH PRESSURE RIDGE ACROSS THE LOCAL AREA WILL CONTINUE TO GENERATE BREEZY CONDITIONS ACROSS HIGHER ELEVATIONS OF PUERTO RICO TODAY...BUT SUSTAINED WINDS OF 25 MPH OR GREATER ARE NO LONGER EXPECTED. $$ FIGUEROA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this wind advisory went out at Mar 3, 1:37 AM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Mar 3, 1:37 AM CST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 337 AM AST WED MAR 3 2010 .SYNOPSIS...SUBTROPICAL RIDGE WILL HOLD STRONG OVER THE ERN CARIBBEAN THROUGH THU. DEEP POLAR TROUGH ACROSS THE ERN U.S. WILL PUSH A CDFNT INTO AREA THIS WEEKEND. && .DISCUSSION...STRONG RIDGE IN PLACE ACROSS THE AREA AS SEEN ON WATER VAPOR IMAGERY AND A VERY STRONG SUBSIDENCE CAP EVIDENT ON AMDAR DATA LATE LAST EVENING THAT HAS STRENGHTENED/LOWERED DOWN TO 2KFT SINCE 00Z LAST NIGHT. BASICALLY HOT AND DRY. NO HAZE BEING REPORTED IN THE REGIONAL AREA ATTM AND VERY DIFFICULT TO DETECT IT AT NIGHT WITHOUT VIS IMAGERY. WILL HAVE TO WAIT UNTIL DAYLIGHT HRS TO SEE IF THERE IS ANY HAZE AROUND AND/OR WAIT UNTIL NOON OR SO WHEN ONE OF THE IMAGES FROM THE TERRA SATELLITE FROM NASA BECOMES AVAILABLE. HOWEVER CAN'T COMPLETELY RULED OUT HAZE GIVEN VERY STRONG SUBSIDENT PATTERN. IT SHOULD REMAIN HOT AND DRY THROUGH THU. BIG CHANGES STILL IN STORE FOR THE WEEKEND AS A POLAR TROUGH AMPLIFIES ACROSS THE ERN USA/WRN ATLC SENDING A CDFNT INTO OUR AREA SAT THAT WILL LINGER NEAR OR JUST SOUTH OF THE AREA UNTIL POSSIBLY NEXT WED. STRONG JET STREAK ROUNDING THE BASE OF THIS TROUGH WITH SPEEDS APPROACHING 100-KT AS FAR SOUTH AS 20N WILL MAINTAIN STRONG BAROCLINICITY ALG THIS BDRY GUARANTEEING A CLOUDY WET WEEKEND. HAVE BOOSTED CLOUDS AND POPS FROM SAT INTO NEXT WEEK. MODELS SHOW IMPRESSIVE LIFT AND DEEP MOISTURE FROM SAT THROUGH SUN. WE COULD BE LOOKING AT SOME FLOODING. MJO SIGNAL REMAINS WEAK ATTM AND WOULD LIKE IT TO SEE IT ON A MORE AMPLIFIED PATTERN TO BE MORE CONFIDENT ON A SIG FLOODING EVENT. UPPER LEVEL SUPPORT LIFTS OUT OF THE AREA MON BUT BDRY EXPECTED TO REMAIN SOUTH OF THE AREA WITH LOTS OF CLOUDS AND STILL SHOWERY WX INTO NEXT WEEK. AFTER 90F WEATHER TODAY AND TOMORROW TEMPERATURES MAY STRUGGLE TO REACH 80 THIS WEEKEND AND EARLY NEXT WEEK AS AREA WILL REMAIN SUCKED IN A LOW OVERCAST. && .AVIATION...PREVAILING VFR CONDITIONS EXPECTED TO PERSIST FOR THE NEXT 24 HOURS ACROSS ALL TAF SITES. SURFACE WINDS WILL REMAIN OUT OF THE SOUTH TO SOUTHEAST AT 10 TO 15 KNOTS. THE MONTSERRAT VOLCANO REMAINS QUIET AT THIS TIME. && .MARINE...NORTH SWELLS WILL BEGIN TO INCREASE TODAY BUT SEAS INCREASE SLIGHTLY ACROSS OFFSHORE ATLC WITH MARGINAL SCAS. LARGER NORTHWEST SWELLS EXPECTED TO ARRIVE THU NIGHT WITH SOLID SCA OVER UNPROTECTED WATERS. MARGINAL HIGH SURF EVENT AND OF SHORT DURATION POSSIBLE. && .CLIMATE...RECORD FOR TODAY AT SJU IS 92 SET BACK IN 1981. WE COULD COME VERY CLOSE TO THAT TODAY WITH STRAIGHT SRLY FLOW. && .PRELIMINARY POINT TEMPS/POPS... SJU 89 76 88 76 / 0 0 20 20 STT 85 76 85 76 / 0 0 0 10 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 23/64
Hazardous weather outlook, Mar 3, 4:30 AM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST WED MAR 3 2010 AMZ710>745-PRZ001>013-041000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 630 AM AST WED MAR 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE INTO THE AREA SATURDAY AND WILL BE ACCOMPANIED BY HEAVY RAIN SATURDAY AFTERNOON THROUGH SUNDAY. A FLASH FLOOD WATCH MAY BE REQUIRED AS THE WEEKEND NEARS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-041000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 630 AM AST WED MAR 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE INTO THE AREA SATURDAY AND WILL BE ACCOMPANIED BY HEAVY RAIN SATURDAY AFTERNOON THROUGH SUNDAY. A FLASH FLOOD WATCH MAY BE REQUIRED AS THE WEEKEND NEARS. THE RISK IS GREATEST OVER ST. THOMAS AND ST. JOHNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 4:59 PM CST | High Surf Advisory | JSJ | 11 hr | |
| Mar 3, 5:27 PM CST | Small Craft Advisory | JSJ | 9 hr | |
| Mar 3, 5:27 PM CST | Small Craft Advisory | JSJ | 6 days |
Nearby
Wind Advisories in Puerto Rico, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.